Side effect of Quercetin or is my condition deteriorating?

After reading Stepper's post on 29/03/2013 about Quercetin, I decided to give it a I was having horrendous nightmares and I was waking up screaming.

During the 1st week nothing seemed to be happening but then I went down hill dramatically and am still there, even though I've stopped taking the Quercetin in the 3rd week. I am virtually bed bound as I am too weak to get out of bed without any assistance, I am sleeping for about 18 hours a day, waking intermittently to take tablets, etc. I'm getting at least one migraine attack each week and I am not eating. My stomach rumbles away but I am not hungry. I feel really lousy - you know how you feel when you have real flu - not a heavy cold - but real flu - from the moment I wake up my muscles ache as though I've got DOMS [Delayed onset muscle soreness], my balance is all over the place, my memory is dreadful and I feel freezing cold. When I put the heating on [low] I then can't breathe because of the heat. I just feel that every symptom of my Fibro,CFS and Neuropathy have got worse simultaneously and I don't know what to do about it.

Is it usual to have a plateau where your symptoms are controllable and you feel ok and then be hit with all of your existing symptoms but only worse? I know when my GP and I were trying to get my meds right that we would feel like we'd won the battle only for my tolerance to increase and my meds be either increased or changed. I've been pretty OK for the last 12 months with no drastic changes in symptoms or meds so I don't know what has caused this change, if anything..

Is this usual? Has it happened to anyone else? What do you recommend I do? Should I visit my GP or give it a few more weeks to see if anything changes?

I'm frightened that I'm going to keep on going downhill and won't be able to stop because everything has happened so quickly.

Any advice/help you can give would be greatly appreciated.

S x

10 Replies

  • I can answer this in one sentence NEVER take anyone's advice about any meds , supplements or diets anywhere, without asking your GP first... I tried the the deep heat muscle relaxant cream mentioned on here and it helps me... But I phoned my GP first and asked if I could take it reading out the ingredients over the phone from the Internet website before I bought.. Make an appt with your GP ASAP it may well be coincidence but don't take any chances with your health...

    Yours concerned

    VG x

  • I just checked drug interactions ... Three of the meds I take say moderate interatction there are others which say high interaction I don't know which meds you take so please see your GP

    VG x

  • One of the side effects of Quercetin is that it slows down the way the liver processes other drugs, so you may be getting increased symptoms from your other medication.

    It's vital that you call your GP immediately, or go to A&E - please don't delay seeking help to find out what's going on!

    Moffy x

  • Yes if its not working well for you stop taking it....

    I think my post said I was trying it out myself.

    I seemed to increase my over all pain stopped it now.

    There's so much research about and I'm sure these thing work for some people.

    I didn't work for me. We're all different.

    I was quite hopeful with 5HTP past year but that didn't work either.

    Whether traditional or alternative I'm trying to avoid side effects...

    I hope you feel better again soon Sandy x

  • It's very sensible to be cautious with medicines as I'm sure we all realise.

    Even doctors have sometimes inadvertently caused problems by prescribing an unwise 'cocktail' of medication.

    A good place to enquire is your local pharmacy - it's usually easier to see your pharmacist than making a GP appt., and pharmacists are specialists in drug action and interaction. They are the people to ask if you're concerned, and of course, they will refer back to your doctor if they feel it's necessary.

    Moffy x

  • And sometimes its nothing to do with interactions.....sometimes it just doesn't suit our body types

    We have to be so careful x

    Please let us know you're ok Sandy x

  • Very true! i can't take the SSRI type antidepressants - they make me vomit constantly. My doc said "Well, ignore the vomiting, and concentrate on how much better you feel" DUH?!!!! :O

    Moffy x

  • I can't take them either but for me they give me uncontrolable jaw spasms to the point I can't open my mouth.... My family wish I would take them to keep me quiet ;)

  • LOL - they'd miss your precious words of wisdom, VG! >>>> runs and hides :)

  • Thank you everybody for your very kind and helpful words. I am trying to get an appointment with my Dr tomorrow so I'll let you know what happens.

    Once again 'Thank you' for your concern

    S x

You may also like...